Alert archive / Michigan / Lakeshore Flood Statements in 2008

Lakeshore Flood Statement 13, NWS Northern Indiana

July 30, 2008

NWS Northern Indiana issued this lakeshore flood statement at Jul 30, 2008, 11:02 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jul 30, 2008, 11:02 AM EDT (15:02 UTC)
Expired
Jul 30, 2008, 7:00 PM EDT
In force
8 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

000
WHUS43 KIWX 301502
CFWIWX

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1102 AM EDT WED JUL 30 2008

INZ003-MIZ077-302300-
/O.NEW.KIWX.LS.S.0013.080730T1502Z-080730T2300Z/
LA PORTE-BERRIEN-
1102 AM EDT WED JUL 30 2008 /1002 AM CDT WED JUL 30 2008/

...INCREASED RISK OF RIP CURRENTS TODAY...

HIGH WAVES AND MODERATE WEST WINDS ALONG THE SHORELINE WILL BRING
AN INCREASED RISK OF RIP CURRENTS TODAY...CREATING DANGEROUS
SWIMMING CONDITIONS. RIP CURRENTS ARE MORE LIKELY NEAR BREAK
WALLS...SANDBARS...JETTIES AND PIERS.

IT IS RECOMMENDED THAT PEOPLE STAY OUT OF THE WATER. RIP
CURRENTS ARE STRONG NARROW CHANNELS OF WATER THAT FLOW AWAY
FROM THE BEACH...OUT TO DEEPER WATER. IF YOU GET CAUGHT IN A RIP
CURRENT...WADE OR SWIM PARALLEL TO THE BEACH UNTIL OUT OF ITS
PULL...AND THEN HEAD BACK TO SHORE.

$$

JC
1 follow-up statement
000
WHUS43 KIWX 301936
CFWIWX

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
336 PM EDT WED JUL 30 2008

INZ003-MIZ077-302300-
/O.CON.KIWX.LS.S.0013.000000T0000Z-080730T2300Z/
LA PORTE-BERRIEN-
336 PM EDT WED JUL 30 2008 /236 PM CDT WED JUL 30 2008/

...INCREASED RISK OF RIP CURRENTS TODAY...

HIGH WAVES AND MODERATE WEST WINDS ALONG THE SHORELINE WILL BRING
AN INCREASED RISK OF RIP CURRENTS TODAY...CREATING DANGEROUS
SWIMMING CONDITIONS. RIP CURRENTS ARE MORE LIKELY NEAR BREAK
WALLS...SANDBARS...JETTIES AND PIERS.

IT IS RECOMMENDED THAT PEOPLE STAY OUT OF THE WATER. RIP CURRENTS
ARE STRONG NARROW CHANNELS OF WATER THAT FLOW AWAY FROM THE
BEACH...OUT TO DEEPER WATER. IF YOU GET CAUGHT IN A RIP CURRENT...
WADE OR SWIM PARALLEL TO THE BEACH UNTIL OUT OF ITS PULL...AND
THEN HEAD BACK TO SHORE.

$$


JC

What forecasters said that day

The local office's own words before this lakeshore flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this lakeshore flood statement went out at Jul 30, 3:57 AM EDT, 7 hours 5 minutes earlier.

Area forecast discussion, Jul 30, 3:57 AM EDT, 7 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
357 AM EDT WED JUL 30 2008

.SHORT TERM...
LTL CHG TO OVERALL PATTN AS MEAN TROUGHING THROUGH NEW ENGLAND
PERSISTS. WEAKENING CYCLONE OVR SW ONT WILL CONT EWD INTO SRN QB
THU NIGHT AND RENEW ERN TROUGH SOMEWHAT WHILE CONTG UPSTREAM W/NW
FLW REGIME. TOUGH TO GET RAIN OUT THIS PATTN ESP IN LIGHT OF LOW
THETA-E INTRUSIONS DROPPING OUT OF CANADA AND EVER WEAKER LL RTN
FLW AS HOT SUMMER RIDGING ACRS THE PLAINS ENTRENCHES ITSELF. TDA
NO EXCEPTION TO ONGOING DRYNESS AS MCV ASSOCD/W EARLIER LARGE
SCALE BOW ACRS IL HAD DECAYED ENTIRELY AS IT BECAME OUTFLW
DOMINANT AND ENTERED INTO WRN IN. BTR STORMS OF NOTE WELL NORTH
ACRS LWR MI ALG SRN PERIPHERY OF BTR MID LVL HGT FALLS/ASCENT AND
WILL REMAIN NORTH THROUGH THE PD. WEAKENING SFC CDFNT FM NW MI
INTO ERN IA WILL DROP INTO THE AREA LTR THIS MORNING BFR WASHING
OUT TONIGHT AND HAVE CONSIDERABLE DOUBT AS TO CONVECTIVE POTENTIAL
EVEN W/MSTR PLUME FM DOLLY IN PLACE AND SAMPLED WELL BTWN
KDVN/KILX 00Z RAOBS. VAPOR DOES SHOW A MID LVL SW OVR NE KS THIS
MORNING SPRTG A CONV CLUSTER OVR NRN MO AND ANOTHER MORE INTENSE
CLUSTER OVR SE KS AND CANT QUITE DROP POP MENTION ALL TOGETHER
FOR THIS AFTN/EVE. HWVR NEGATIVES ABOUND W/DIRTY MID LVL CLD
CANOPY WILL LIMIT AMT OF HEATING...LACK OF APPRECIABLE LL MASS
FLUX INVOF OF WEAKENING SFC BNDRY AND ARRIVAL TIME OF MID LVL
TROUGH THIS EVENING. IN AGREEMENT W/SURROUNDING OFFICES WILL
CURTAIL TO LOW CHC POP MENTION CENTRAL AND SOUTH THIS AFTN/EVE IN
AN ATTEMPT TO MINIMIZE THE POTENTIAL HWVR ANY STORMS THAT DO
MANAGE TO FIRE WILL LIKELY DROP SIG RAIN GIVEN THE ABNORMALLY HIGH
PWAT IN PLACE AND SLOW MOVEMENT.

OTHERWISE TRANQUIL PATTN TO CONT W/SEASONABLE TEMPS THROUGH THE PD.

&&

.LONG TERM...
FRIDAY THROUGH TUESDAY...THE MAIN CHALLENGES THIS PERIOD INCLUDE
HOW FAR EAST THE UPPER LEVEL RIDGE WILL BUILD AND SUBSEQUENT
AMOUNT OF WARMING OVER THE FORECAST AREA. BOTH THE GFS AND THE
ECMWF HAVE RETREATED SIGNIFICANTLY FROM PREVIOUS SOLUTIONS OF
BUILDING THE RIDGE EAST INTO THE OHIO VALLEY. THE OVERALL
PERSISTENT PATTERN OF A LONG WAVE TROF OVER THE EAST CONUS IS
LOOMING LARGE GIVEN THE PATTERN THE LAST SEVERAL WEEKS. THE GFS
MEX MOS HAS RETREATED OVER 10 DEGREES FROM THE 12Z GUIDANCE FOR
HIGHS AT FWA...SO CONFIDENCE IN THIS PERIOD IS BELOW NORMAL. KEPT
THE FORECAST DRY GIVEN THE DRY PATTERN OF LATE WITH NO MAJOR
SYSTEM FORECAST IN THE AREA. MADE VERY FEW CHANGES TO FORECAST
TEMPERATURES AS THE ONGOING FORECAST IS IN REASONABLE LINE WITH
THE LATEST EXPECTATIONS.

&&

.PREV DISCUSSION... /ISSUED 137 AM EDT WED JUL 30 2008/

AVIATION...
WEAKENING CDFNT EXTENDING FM NW LWR MI SWWD INTO ERN IA IN RESPONSE
TO FILLING CYCLONE OVR SW ONTARIO WILL DROP INTO THE AREA THIS
MORNING AND WASH OUT. MID LVL MSTR PLUME FM DOLLY REMNANTS WILL BE
SLOW TO CLEAR HWVR W/WK FLW ALOFT AS VFR CONDS CONT THROUGH THE PD.
OTHERWISE AFTN CONVECTIVE POTENTIAL STILL APPEARS TOO LOW TO WARRANT
A MENTION.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...HOLSTEN
LONG TERM...SKIPPER
AVIATION...HOLSTEN
Hazardous weather outlook, Jul 30, 4:19 AM EDT, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
419 AM EDT WED JUL 30 2008

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-310830-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
419 AM EDT WED JUL 30 2008 /319 AM CDT WED JUL 30 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

A FEW THUNDERSTORMS ARE POSSIBLE MAINLY THIS AFTERNOON AND
EVENING...WITH A CHANCE FOR LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

TEMPERATURES THIS WEEKEND ARE EXPECTED TO REACH OR SURPASS 90
DEGREES...WITH HEAT INDICES POSSIBLY TOPPING OUT IN THE MID TO
UPPER 90S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-310830-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
419 AM EDT WED JUL 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE TODAY. THE STORMS MAY CONTAIN LOCALLY
HEAVY RAINFALL REDUCING VISIBILITY. GUSTY WINDS MAY BE ACCOMPANIED
BY LOCALLY HIGH WAVES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

Nearby

Lakeshore Flood Statements in Michigan, 2008Lakeshore Flood Statements in Indiana, 2008Every lakeshore flood statement in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.